Jump to content
  • Sign Up
0
Simona19

Finally Some Answers To My Postural Hypotension?

Rate this topic

Recommended Posts

Hi!

A few people know me around here. I have been having major health issues over the past 8 months. In addition to gluten intolerance, or celiac disease I had problems with pre-syncope (the feeling that I will faint), low blood pressure, blackouts, dizzines, weakness, heart palpitation. I also craved salt. I ate potato chips until my mouth burned and I was no longer tolerating it.

Finaly my mother pointed to me that I might have hyponatremia. She found the article in The Star-Ledger about the salt craving. This led to some searching over the internet and I realized that my symptoms are the same as they mentioned in adrenal deficiency, or pituary problems.

I saw my doctor and told him about it. I also mentioned to him one additional symptom: frequent urination with a large amount of urine. He ordered the test for 24-hour collection and osmotility. It came out positive for mineralocorticoid inbalance.

My body is loosing sodium in urine which causes the electrolyte inbalance. If not treated, the condition is fatal. :o:o:o

Doctor prescribed to me Fluricef - fludrocortizone, and told me that I MUST take it.

It looks like my aldosteron levels are low.

Is this sign of Addison's disease? Does anybody have been diagnosed with this disease, or just with aldosteron insuficiency?

What was your treatment? What was your doctor looking for? Can this be related to some type of cancer, or other illness?

Is this so serious as they saying in articles on the web?

Thank you

Share this post


Link to post
Share on other sites

I'm glad your doctor figured out what was going wrong. Hopefully the med will help greatly and you will be feeling much better soon. Do be sure to let the doctor know any meds including OTC meds or supplements you are taking and let him know before you add any new ones. Do not stop taking this med suddenly and let you doctor know if you notice any side effects.

Share this post


Link to post
Share on other sites

I'm glad your doctor figured out what was going wrong. Hopefully the med will help greatly and you will be feeling much better soon. Do be sure to let the doctor know any meds including OTC meds or supplements you are taking and let him know before you add any new ones. Do not stop taking this med suddenly and let you doctor know if you notice any side effects.

Hi!

My doctor called me last week on Thursday and told me to take this medicine. I didn't take it right away because I needed to attend my girlfriend's wedding. I had bad feeling about it.

I took one yesterday at 11:30 AM. After 15 minutes I was out. I was not able to function. My legs, arms became very weak, I was dizzy, tired and felt like fainting again. I just laid down and slept for 2 and half hours. I wasn't able to wake up. I tried to stood up, but I felt right back. After I got up, I had been going to the bathroom every 15-20 minutes (it wasn't D, but that other thing). I felt dry inside. I was forced to drink water. I wasn't thirsty, but felt dry. When I went to bathroom, I couldn't waite to go back to lay down. I felt like I was very, very weak. I also had very bad palpitation. My son gave me an ice pack, and I holded for 20 minutes on my chest. It helped to calm it down. After that I was able to eat something. All day I was in bed, not able to move. If I sat down, after just 5-10 minutes I was forced to lay back down.

I checked my blood pressure around 5:00PM when my husband got back from work. It was low 104/65/70; 111/62/56 and normal 118/71/70, or 120/72/75. A few times my blood pressure monitor wasn't able to even give me any reading. It was just checking puls and checking til the end, but the result was nothing.

I called my doctor. He was busy. Nurse left the message for him to call me, but he didn't. I don't want to take that pill again. I need to be allert. I can't be all day in bed. I need to cook, clean, take my son to school and bring him back. His friend took him to school yesterday.

Is this feeling temporary, or permanent? I need to take this medicine because without it I can die, but with it I have very bad side effects.

I don't know what to do.

Share this post


Link to post
Share on other sites

Did they check to make sure the med was gluten free? That sounds like a pretty severe reaction and personally I wouldn't take another dose until the doctor gets back to you. Don't be afraid to call the doctors office back and insist he get back to you.

Here is NIH info on the drug that may be helpful

http://www.nlm.nih.gov/medlineplus/druginfo/meds/a682549.html

Share this post


Link to post
Share on other sites

Did they check to make sure the med was gluten free? That sounds like a pretty severe reaction and personally I wouldn't take another dose until the doctor gets back to you. Don't be afraid to call the doctors office back and insist he get back to you.

Here is NIH info on the drug that may be helpful

http://www.nlm.nih.gov/medlineplus/druginfo/meds/a682549.html

Thank you for the link. It was helpful. I called doctor's office in the morning. I spoke with one nurse - health assistant. She knows all my family. She is very friendly. She told me to stop taking this pill imediately. She will talk to my doctor and let me know about his further instructions, but so far nobody had called yet.

I feel better, but I still have palpitation and weakness. I just ate about 40 potato chips. I feel better, more allert. Ach... It is hard. I want be healty again.

My husband was diagnosed with the celiac disease which helped me to be finaly ok with my gluten free life style, but this....

I want to be "normal" again. Food is not the problem, but something else is and so far nobody found out what. My pancreas isn't working properly- I'm taking Creon for that, my adrenal glands are responsible for the electrolyte inbalance- sodium retention or Addison's disease and one thing for thyroid was elevated- (thyroid peroxidase AB) - Hashimoto's hypothyroidism?.

Is there something what can effect almost every gland in my body? I just realized something- The Hashimoto's hypothyroidism is autoimmune, the Addison's disease is autoimmune and the celiac disease is also autoimmune.

Can celiac disease cause this? Is there any connection between all this?

I called pharmacy and asked them about the pills. The technician checked them. She didn't see any gluten in the ingredience. She contacted the company for me, just to be safe. She will let me know, if she was right- no gluten.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×